Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Charleston, WV

April 26, 20114 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2011, 2:14 PM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 2:14 PM EDT (18:14 UTC)
Expired
Apr 26, 2011, 3:00 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 2:56 PM EDTHAIL 0.75Middlebourne, WV
Apr 26, 2:57 PM EDTHAIL 0.75Middlebourne, WVREPORTED AT CONVENIENCE STORE IN DOWNTOWN MIDDLEBOURNE.
Apr 26, 2:57 PM EDTHAIL 0.88Middlebourne, WV
Apr 26, 2:58 PM EDTHAIL 1Middlebourne, WV
Apr 26, 2:59 PM EDTHAIL 0.752 Se Middlebourne, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WUUS51 KRLX 261814
SVRRLX
OHC167-WVC073-085-095-107-261900-
/O.NEW.KRLX.SV.W.0106.110426T1814Z-110426T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  WESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  EAST CENTRAL WOOD COUNTY IN WEST VIRGINIA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 300 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF BELMONT...OR 12 MILES EAST OF PARKERSBURG...AND
  MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SISTERSVILLE.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3959 8090 3960 8085 3956 8081 3955 8078
      3953 8078 3914 8132 3915 8132 3918 8131
      3915 8137 3921 8144 3958 8119 3958 8104
      3955 8103 3961 8095
TIME...MOT...LOC 1814Z 217DEG 41KT 3925 8130

$$

25
2 follow-up statements
766 
WWUS51 KRLX 261830
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT TUE APR 26 2011

OHC167-WVC073-085-095-107-261900-
/O.CON.KRLX.SV.W.0106.000000T0000Z-110426T1900Z/
WASHINGTON OH-PLEASANTS WV-WOOD WV-TYLER WV-RITCHIE WV-
230 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WESTERN RITCHIE...TYLER...EAST CENTRAL WOOD...PLEASANTS AND
EASTERN WASHINGTON COUNTIES...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ST. MARYS...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARVILLA...POINT LOOKOUT...WICK...FRIENDLY...MATAMORAS...NEW
MATAMORAS...MIDDLEBOURNE AND SISTERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3960 8085 3956 8081 3955 8078
      3953 8078 3914 8132 3915 8132 3918 8131
      3915 8137 3921 8144 3958 8119 3958 8104
      3955 8103 3961 8095
TIME...MOT...LOC 1830Z 217DEG 41KT 3940 8116

$$

14
245 
WWUS51 KRLX 261847
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT TUE APR 26 2011

WVC085-107-261857-
/O.CAN.KRLX.SV.W.0106.000000T0000Z-110426T1900Z/
WOOD WV-RITCHIE WV-
247 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RITCHIE AND EAST
CENTRAL WOOD COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3960 8085 3956 8081 3955 8078
      3953 8078 3933 8106 3934 8109 3937 8112
      3938 8115 3940 8119 3952 8115 3958 8104
      3955 8103 3961 8095
TIME...MOT...LOC 1847Z 217DEG 41KT 3955 8101

$$

OHC167-WVC073-095-261900-
/O.CON.KRLX.SV.W.0106.000000T0000Z-110426T1900Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-
247 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR TYLER...PLEASANTS AND EAST CENTRAL WASHINGTON COUNTIES...

AT 239 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR POINT LOOKOUT...OR 8 MILES NORTHEAST OF
ST. MARYS...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3960 8085 3956 8081 3955 8078
      3953 8078 3933 8106 3934 8109 3937 8112
      3938 8115 3940 8119 3952 8115 3958 8104
      3955 8103 3961 8095
TIME...MOT...LOC 1847Z 217DEG 41KT 3955 8101

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:42 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 26, 1:42 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT TUE APR 26 2011

.SYNOPSIS...
WARM WITH INSTABILITY THUNDERSTORMS TODAY THROUGH WEDNESDAY...MAINLY
AFTERNOON AND EVENING. SOME COULD BE SEVERE. COLD FRONT PASSES
WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 15Z...FORECAST REMAINS COMPLICATED WITHOUT ANY FRONTS IN VICINITY
TODAY.  PLAN ON INSTABILITY CONVECTION TO REFORM ON THE LEADING EDGE
OF THE OLD COMPLEX THAT IS WEAKENING IN LEX VCNTY ON SSW TO E OF
BWG.  SO PLAN ON CONVECTION TO REFIRE IN EASTERN KY AND RACE NNE.
ALSO...WITH SSE FLOW INTO THE MOUNTAINS...SO HAVE ANOTHER
ENHANCEMENT TO POPS/CONVECTION MOVING UP THE MOUNTAIN COUNTIES.

GUSTY WINDS MAIN THREAT WITH CONVECTION THIS AFTERNOON.

AFTER THAT...LEFTOVER BOUNDARIES MAY DETERMINE WHAT LINGERS THIS
EVENING. STILL LEFT SOME CHANCE POPS THROUGH THE OVERNIGHT HOURS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES IN THE SHORT TERM PERIOD. EARLY IN THE
PERIOD...SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE
GREAT LAKES. IN ADDITION...A SHORTWAVE WILL MOVE NORTHEAST THROUGH
OHIO ZONES...WHICH WILL HELP TO TRIGGER CONVECTION AHEAD OF THE COLD
FRONT ASSOCIATED WITH THE LOW. IN ADDITION...SOME ACTIVITY WILL BE
POSSIBLE OVER NORTHERN MOUNTAIN ZONES FROM SSE FLOW AHEAD OF THE
FRONT.

COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY NIGHT...AND EXIT
TO THE EAST OF THE MOUNTAINS THURSDAY MORNING. AS THE FRONT
APPROACHES THE REGION...CONVECTION WILL FIRE UP AHEAD OF THE FRONT.
EXPECTING HEAVY RAINS TO DEVELOP WITH CONVECTION...WITH MODELS
INDICATING PW VALUES OF 1.3 TO 1.6 INCHES. A FLASH FLOOD WATCH WILL
LIKELY BE NEEDED FOR TOMORROW NIGHT...PARTICULARLY OVER OUR
SOUTHEAST OHIO...EASTERN KY...AND NORTHERN WV ZONES. IN ADDITION TO
HEAVY RAINS...STRONG WINDS ARE POSSIBLE WITH ANY STORMS THAT
DEVELOP...AND LOOK TO BE THE PRIMARY THREAT. SPC HAS ALSO ISSUED A
SLIGHT RISK FOR OUR CWA FOR TOMORROW.

BEHIND THE FRONT...A FEW SHOWERS CAN BE EXPECTED THURSDAY THROUGH
FRIDAY IN THE COLD ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL
BUILD IN FOR LATER FRIDAY FOR A RETURN OF DRIER WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. HIGH PRESSURE ON
SATURDAY MOVES EAST...ALLOWING A WARM FRONT TO PUSH NORTHEAST
ACROSS THE AREA ON SUNDAY. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN ON TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY AND TUESDAY.  WITH HIGH
PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST WAS
CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /12Z TUESDAY THROUGH SUNDAY/...
GUSTY LINE OF SHOWERS TO CARRY SOUTHWEST TO NORTHEAST THROUGH
LOWLANDS 12Z-16Z...WITH BRIEF WIND SHIFT TO AROUND 210 AND GUSTS
OF AT LEAST 30 KTS. VFR AREAWIDE THROUGH 16Z. GOOD CONFIDENCE IN
LINE OF THUNDERSTORMS SWEEPING THROUGH WITH APPROXIMATE TIMING OF
17Z WEST TO 23Z EAST...THOUGH PROBABLY WITH GAPS. STORMS WILL BE
ACCOMPANIED BY BRIEF MVFR/IFR AND MAY BE SEVERE WITH HAIL AND
GUSTY WINDS. IN WAKE OF MAIN LINE...OUTFLOW BOUNDARIES AND/OR ANY
UNTAPPED INSTABILITY COULD LEAD TO A FEW THUNDERSTORMS LINGERING
IN THE AREA 00Z-06Z WEDNESDAY...BUT PLACEMENT OF THOSE UNCERTAIN.
06Z-12Z WEDNESDAY...ANOTHER UPPER DISTURBANCE COULD BRING
ADDITIONAL CONVECTION THROUGH AREA...ESPECIALLY WEST.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EARLY MORNING GUSTY LINE OF SHOWERS ENTERING
WESTERN PART OF THE AREA AT 12Z...COULD FALL APART EARLY AND NOT
IMPACT KCRW AND KCKB AS CURRENTLY FORECAST. ALSO...EXACT TIMING AND
PLACEMENT OF THUNDERSTORMS THIS AFTERNOON/EVENING COULD DIFFER BY A
FEW HOURS...AND PLENTY OF UNCERTAINTY IN THUNDERSTORM PLACEMENT
TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
HTS CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
BKW CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    H    H    H    H    H    H    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H

AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS
COULD BE QUITE STRONG AND GUSTY...ESPECIALLY WEDNESDAY
AFTERNOON/EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...KTB
SHORT TERM...SL
LONG TERM...JSH
AVIATION...MDP
Hazardous weather outlook, Apr 26, 2:13 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT TUE APR 26 2011

VAZ003-004-WVZ005>011-013>020-024>040-046-047-271815-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
213 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-271815-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-
213 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FORMING THIS
AFTERNOON INTO THIS EVENING. STRONG WIND GUSTS AND SMALL HAIL ARE
THE PRIMARY THREATS IN THESE LOCAL STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 26, 9:25 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
925 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     KERMIT                  37.84N  82.41W
04/25/2011                   MINGO              WV   DEPT OF HIGHWAYS

            TREES DOWN AT MORROWBONE CREEK RT 2 2

&&

EVENT NUMBER RLX1100548

JFD
Special weather statement, Apr 26, 2:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
200 PM EDT TUE APR 26 2011

WVZ005-006-261830-
CABELL WV-WAYNE WV-
200 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CABELL AND WAYNE
COUNTIES...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
LOUISA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GENOA AROUND 205 PM...WAYNE AROUND 210 PM...
WAYNE AROUND 215 PM AND BEECH FORK STATE PARK AROUND 220 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR MILE MARKER 9
IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8243 3828 8221 3826 8225 3826 8224
      3825 8226 3818 8228 3802 8248 3805 8254
      3807 8255 3809 8258 3810 8258 3813 8262

25
Special weather statement, Apr 26, 2:12 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EDT TUE APR 26 2011

OHZ076-WVZ009>011-019-261845-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WOOD WV-
212 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WOOD...EASTERN
WASHINGTON...NORTHWESTERN RITCHIE...PLEASANTS AND TYLER COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
ELIZABETH...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SCHULTZ AROUND 220 PM...BELMONT AROUND 225
PM...ST. MARYS AROUND 230 PM...POINT LOOKOUT AROUND 235 PM AND
FRIENDLY AROUND 240 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3947 8091 3914 8132 3915 8132 3918 8131
      3915 8137 3921 8144 3958 8117

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:06 PM EDTSpecial Weather StatementRLXPutnam24 min
Apr 25, 8:37 PM EDTSpecial Weather StatementRLXJackson38 min
Apr 25, 9:46 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Apr 25, 10:11 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne49 min
Apr 25, 10:28 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne47 min
Apr 25, 10:54 PM EDTSpecial Weather StatementRLXLincoln21 min
Apr 25, 11:07 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam23 min
Apr 25, 11:28 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Apr 26, 2:00 PM EDTSpecial Weather StatementRLXWayne30 min
Apr 26, 2:12 PM EDTSpecial Weather StatementRLXPleasants33 min
Apr 26, 3:33 PM EDTSpecial Weather StatementRLXBraxton, Lewis27 min
Apr 26, 4:00 PM EDTSpecial Weather StatementRLXHarrison, Lewis30 min
Apr 26, 5:15 PM EDTSpecial Weather StatementRLXUpshur30 min
Apr 26, 6:17 PM EDTSpecial Weather StatementRLXRandolph28 min
Apr 26, 6:29 PM EDTSevere Thunderstorm WarningRLXRandolph46 min
Apr 26, 6:42 PM EDTSpecial Weather StatementRLXWebster48 min
Apr 26, 7:22 PM EDTSpecial Weather StatementRLXRandolph23 min
Apr 26, 7:38 PM EDTSpecial Weather StatementRLXRandolph37 min
Apr 26, 7:50 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph40 min
Apr 26, 6:35 AM EDTSpecial Weather StatementRLXLawrence115 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.